Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 18, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 2002, 12:21 AM CST for Pottawatomie County, Seminole County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2002, 12:21 AM CST (06:21 UTC)
- Expired
- Mar 25, 2002, 1:00 AM CST
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 52 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 12:32 AM CST | Hail 1 | Bowlegs, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 9:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 250621 SVROKC OKC125-133-250700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1221 AM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 100 AM CST * AT 1221 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER ST. LOUIS...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BOWLEGS...MAUD...SEMINOLE...ST. LOUIS AND WEWOKA HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3513 9694 3497 9684 3511 9649 3532 9659 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:50 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 24, 9:50 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 950 PM CST SUN MAR 24 2002 MOST OF THE STRONG STORMS HAVE EXITED THE FA THIS EVENING...WITH THE EXCEPTION BEING ONE STORM IN NOBLE COUNTY. HOWEVER... STILL SOME RISK OF A FEW MORE SHWRS/TSTMS OVER THE CENTRAL AND SOUTHEAST FOR A FEW MORE HOURS. ELSEWHERE... WILL CONTINUE WITH CHANCE POPS OVERNIGHT AS ANOTHER WAVE APPROACHES THE AREA. HAVE UPDATED FORECASTS TO ACCOUNT FOR PROGRESSION OF THE FRONT. LOW CLOUDS HAVE BEEN A LITTLE SLOW TO SPREAD SOUTHEAST BUT SHOULD MAKE GOOD PROGRESS SOUTH OVERNIGHT WHILE BRISK NORTH WINDS GUSTING 30 TO 35 MPH PERSIST. 32 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Mar 24, 9:25 PM CST, 2 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CST SUN MAR 24 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM SHAWNEE OK 1.00 INCH HAIL
03/24/02 POTTAWATOMIE COUNTY SHERIFF
0755 PM MUSTANG OK .75 INCH HAIL
03/24/02 CANADIAN PUBLIC REPORT
0800 PM PRAGUE OK .75 INCH HAIL
03/24/02 LINCOLN COUNTY EOC
0800 PM 5 W PRAGUE OK .75 INCH HAIL
03/24/02 LINCOLN PUBLIC REPORT
0805 PM 2 W MOORE OK 1.50 INCH HAIL
03/24/02 CLEVELAND PUBLIC REPORT
0807 PM 2 NW MOORE OK 1.50 INCH HAIL
03/24/02 CLEVELAND MEDIA REPORT
0803 PM 3 NW MOORE OK 1.00 INCH HAIL
03/24/02 CLEVELAND OFF-DUTY NWS EMPLOYEE
0805 PM 3 NW NORMAN OK 76 MPH WIND GUST
03/24/02 CLEVELAND MEASURED BY OKLAHOMA
MESONET
0810 PM 2 N LITTLE OK 1.00 INCH HAIL
03/24/02 SEMINOLE PUBLIC REPORT
0813 PM 2 E STROUD OK .75 INCH HAIL
03/24/02 LINCOLN COUNTY EOC
0813 PM 2 N CHANDLER OK .75 INCH HAIL
03/24/02 LINCOLN COUNTY EOC
0815 PM 5 S WARWICK OK 1.00 INCH HAIL
03/24/02 LINCOLN COUNTY EOC
0825 PM 1 N SCHOOLTON OK 1.00 INCH HAIL
03/24/02 SEMINOLE PUBLIC REPORT
0820 PM MOORE OK 1.75 INCH HAIL
03/24/02 CLEVELAND ROOF DAMAGE ALSO
AMATEUR RADIO REPORT
0831 PM OKLAHOMA CITY OK .88 INCH HAIL
03/24/02 OKLAHOMA AMATEUR RADIO REPORT
0835 PM 4 WNW SPARKS OK .75 INCH HAIL
03/24/02 LINCOLN PUBLIC REPORT
0845 PM 2 N LITTLE OK .75 INCH HAIL
03/24/02 SEMINOLE PUBLIC REPORT
0848 PM 3 E MEEKER OK 1.00 INCH HAIL
03/24/02 LINCOLN COUNTY EOC
0900 PM 1 W PRAGUE OK 1.00 INCH HAIL
03/24/02 LINCOLN AMATEUR RADIO REPORT
KTLocal storm report, Mar 24, 9:30 PM CST, 2 hours 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CST SUN MAR 24 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 3 NE WETUMKA OK 1.00 INCH HAIL
03/24/02 HUGHES NWS COOP OBSERVER
KTLocal storm report, Mar 24, 9:41 PM CST, 2 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CST SUN MAR 24 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM SHAWNEE OK 1.00 INCH HAIL
03/24/02 POTTAWATOMIE AMATEUR RADIO REPORT
KTLocal storm report, Mar 24, 10:02 PM CST, 2 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CST SUN MAR 24 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM SHAWNEE OK WIND DAMAGE
03/24/02 POTTAWATOMIE APARTMENT COMPLEX
DAMAGED...ROOFING
AND AC UNITS BLOWN
OFF...24 APTS AND
56 PEOPLE AFFECTED
SHAWNEE EM
0845 PM SEMINOLE OK WIND DAMAGE
03/24/02 SEMINOLE FRONT PORCH AND 2
GARAGES DESTROYED
COUNTY EOC
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 26 min |
| Mar 24, 8:04 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| Mar 24, 8:13 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 17 min |
| Mar 24, 8:18 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 27 min |
| Mar 24, 8:36 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 24 min |
| Mar 24, 8:44 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 16 min |
| Mar 24, 8:59 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 16 min |
| Mar 24, 9:07 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 23 min |
| Mar 25, 6:47 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 28 min |
| Mar 25, 7:04 AM CST | Severe Thunderstorm Warning | OUN | Love | 26 min |
| Mar 25, 7:36 AM CST | Severe Thunderstorm Warning | OUN | Marshall | 24 min |
| Mar 25, 7:49 AM CST | Severe Thunderstorm Warning | OUN | Johnston | 31 min |
| Mar 25, 8:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Love | 51 min |
| Mar 25, 8:28 AM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 32 min |
| Mar 25, 9:01 AM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston | 44 min |
| Mar 25, 9:43 AM CST | Severe Thunderstorm Warning | OUN | Coal, Johnston | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.